Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 191, NWS Nashville, TN

June 28, 1999Cheatham County, Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 1999, 3:05 PM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 1999, 3:05 PM CDT (20:05 UTC)
Expired
Jun 28, 1999, 4:00 PM CDT
In force
55 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cheatham County, TN, Dickson County, TN

The radar

The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1920 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:45 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 28, 1:45 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
145 PM CDT MON JUN 28 1999

AVN AGAIN ODD MAN OUT BUT NGM/ETA ALL OF A SUDDEN FAIRLY SIMILAR
...ESPECIALLY IN EARLIER PERIODS. CURRENTLY...BAND OF STUFF TRYING
TO FORM ALONG BOUDARY OF MCS THAT DIED OFF THIS MORNING. COMPLEX
MOVING ACROSS MO JUST AHEAD OF CDFRONT WHICH AT 17Z WAS ANALYZED
THROUGH NRN IN-NRN MO-SE KS-ERN OK. ANALYSIS 0F MIDDAY TRENDS STILL
SEEMS TO HAVE ETA WITH THE UPPER HAND.

ETA DRIVES CDFRONT TO JUST N OF BNA-MEM LINE BY 12Z TUE. BELIEVE
WE WILL SEE ORGANIZED CONVECTION THROUGH LATE TONIGHT WITH MCS
REMNANTS ACCOMPANYING MAX UVV AND PRE-FRONTAL TROF.  MAIN MOISTURE
SOURCE AND ENERGY SHOULD WILL BE ACROSS SE ZONES BY LATE MORNING TUE.
AT THIS POINT EXPECT TO CONTINUE POPS FA-WIDE TONIGHT...HIGHER
POPS NORTHERN ZONES.  WILL LEAVE SMALL POPS N-SW EARLY TUES AND
CHANCE POPS FOR SE MOST OF DAY.

FRONTAL BOUNDARY SHOULD GET HUNG UP AROUND THE TN-AL BORDER VICINITY
TUESDAY EVENING AND BECOME QUASI-STATIONARY THROUGH THE REMAINDER
OF THE PERIOD. WILL LEAVE POPS OUT TUESDAY NIGHT FA-WIDE AND PUT
IN SMALL POPS S AND W FOR FRONTAL BOUDARY AND NEXT VIGOUROUS S/W
PUSHING IN FROM W TN ON WEDNESDAY.  07

BNA 73/84/68/88 7313
CSV 69/81/65/83 6312

In the hours before

Local storm report, Jun 28, 12:37 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT MON JUN 28 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 AM    ESTILL SPGS               TN   FLOODING
06/28/99   FRANKLIN                       COOK ROAD SOUTH OF
                                          TULLAHOMA IS FLOODED
                                          REPORTED BY COUNTY HIGHWAY
                                          DEPARTMENT

1100 AM    DECHERD                   TN   FLOODING
06/28/99   FRANKLIN                       STANDING WATER ON BLUE
                                          CREEK RD AND OLD DECHERD
                                          ESTELL ROAD REPORTED BY
                                          COUNTY HIGHWAY DEPARTMENT

1145 AM    5 W WINCHESTER            TN   FLOODING
06/28/99   FRANKLIN                       STANDING WATER ON HIGHWAY
                                          50 WEST OF WINCHESTER
                                          REPORTED BY LOCAL
                                          NEWSPAPER
Special weather statement, Jun 28, 1:32 PM CDT, 1 hour 33 minutes before
TNZ005-022>024-282300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CDT MON JUN 28 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR 4 WESTERN MIDDLE
TENNESSEE COUNTIES TIL 6 PM...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM
WATCH FOR FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES UNTIL
6 PM.  THIS WATCH IS GENERALLY WEST OF A DOVER...TO ERIN...TO
WAVERLY TO HOLLADAY LINE.

A LARGE AREA OF THUNDERSTORMS OVER EASTERN MISSOURI AND NORTHEAST
ARKANSAS WILL MOVE INTO THE AFFECTED AREA BETWEEN 330 AND 430
PM.  CONDITIONS ARE FAVORABLE FOR STRONG AND DAMAGING WINDS...
FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WHICH COULD LEAD TO
FLASH FLOODING.

STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

GORDON
Special weather statement, Jun 28, 1:32 PM CDT, 1 hour 33 minutes before
TNZ005-022>024-282300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CDT MON JUN 28 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR 4 WESTERN MIDDLE
TENNESSEE COUNTIES TIL 6 PM...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM
WATCH FOR FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES UNTIL
6 PM.  THIS WATCH IS GENERALLY WEST OF A DOVER...TO ERIN...TO
WAVERLY TO HOLLADAY LINE.

A LARGE AREA OF THUNDERSTORMS OVER EASTERN MISSOURI AND NORTHEAST
ARKANSAS WILL MOVE INTO THE AFFECTED AREA BETWEEN 330 AND 430
PM.  CONDITIONS ARE FAVORABLE FOR STRONG AND DAMAGING WINDS...
FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WHICH COULD LEAD TO
FLASH FLOODING.

STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

GORDON

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:36 PM CDTFlash Flood WarningOHXPerry, Wayne3 hr
Jun 28, 12:37 AM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Jun 28, 7:43 AM CDTFlash Flood WarningOHXCoffee, Franklin3 hr
Jun 28, 7:43 AM CDTFlash Flood WarningOHXCannon, Warren3 hr
Jun 28, 10:49 AM CDTFlash Flood WarningOHXFranklin2 hr
Jun 28, 2:30 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson45 min
Jun 28, 2:30 PM CDTSevere Thunderstorm WarningOHXDickson45 min
Jun 28, 3:05 PM CDTSevere Thunderstorm WarningOHXDavidson55 min
Jun 28, 3:16 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner44 min
Jun 28, 3:46 PM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr
Jun 28, 4:06 PM CDTFlash Flood WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson3 hr
Jun 28, 4:06 PM CDTFlash Flood WarningOHXDickson, Houston3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.